# SDR CALA9801172

- Difficulty date: June 25, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13113
- Make and model: Boeing 757224
- Aircraft serial: 27555
- Engine: Rroyce RB211535E4
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE EXPERIENCED COMPRESSOR STALL ACCOMPANIED BY HIGH EGT JUST AFTER TAKEOFF FROM LAS.  THE AIRCRAFT WAS RETURNED TO LAS WHERE IT LANDED WITHOUT INCIDENT.  THE NR 2 ENGINE WILL BE REMOVED AND REPLACED.  THE HIGH PRESSURE COMPRESSOR DAMAGE REPORTED DURING THE BORESCOPE IN LAS WAS CONFIRMED ON MODULE STRIP.  A 90 DEGREE ARC OF STAGE 2 ROTOR PATH LINING HAD EVACUATED AND MOST PROBABLY CAUSED THE DAMAGE FROM STAGE 2 DOWNSTREAM.  THIS CONDITION CAUSED A REDUCTION IN COMPRESSOR EFFICIENCY THAT RESULTED IN A SIGNIFICANT REDUCTION IN SURGE MARGIN THUS INCREASING THE POTENTIAL EXPOSURE TO A SURGE CONDITION.
